Texas, 2005

Hail and Damaging Wind in Texas, June 5, 2005

June 5, 2005 · NWS FWD · 8 events in 5 counties and zones

6 hail, 1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 4, 10:18 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 4, 10:18 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT SAT JUN 4 2005

.UPDATE.
ANOTHER TORNADO WATCH #400 HAS BEEN ISSUED FOR OUR NORTHWESTERN
COUNTIES JUST WEST AND NORTHWEST OF THE METROPLEX.  THIS WATCH WILL
RUN UNTIL 3 AM (08Z). ATMOSPHERE REMAINS VERY UNSTABLE WITH VERY
HIGH CAPES. STILL HAVE THE POTENTIAL FOR LARGE HAIL AND DAMAGING
WINDS AND ISOLATED TORNADOES OVERNIGHT.  WILL ISSUE NEW UPDATED
ZONES SOON.  75

&&
Hazardous weather outlook, Jun 4, 2:38 PM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT SAT JUN 4 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
338 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT FOR LOCATIONS TO THE NORTHWEST OF A LINE FROM KILLEEN...
TO WACO AND PARIS...INCLUDING THE DALLAS-FORT WORTH METROPLEX.

AN EXTREMELY UNSTABLE ATMOSPHERE AND MODERATE WIND SHEAR WILL BE IN
PLACE ALONG AND TO THE EAST OF THE DRYLINE LATE THIS AFTERNOON.
THUNDERSTORMS WILL RAPIDLY DEVELOP FROM NORTHWEST INTO WEST-CENTRAL
TEXAS BY LATE AFTERNOON...AND SPREAD INTO THE WESTERN AND NORTHERN
PORTIONS OF NORTH TEXAS BY EARLY EVENING. ISOLATED TORNADOES...VERY
LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL LIKELY OCCUR WITH ANY
STORMS THAT DEVELOP OR MOVE INTO NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
ON SUNDAY...AS A WEAK FRONTAL BOUNDARY STALLS NEAR THE RED RIVER. THE
PRESENCE OF THE BOUNDARY...COUPLED WITH AN EXTREMELY UNSTABLE AIRMASS
FORECASTED TO DEVELOP...WILL RESULT IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.

A DEVELOPING UPPER LEVEL RIDGE WILL LEAD TO LESS COVERAGE OF
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS NEXT WEEK.
HOWEVER...THE FOCUS WILL SHIFT TO THE SOUTHEASTERN PORTION OF THE
AREA...AND CLOSER TO THE SEABREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY AFTER 600 PM CDT ACROSS THE SLIGHT RISK
AREA.

65/DD

In the hours before

Local storm report, Jun 4, 7:54 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT SAT JUN 04 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD     5 W CISCO                32.38N  99.07W
06/04/2005                  EASTLAND            TX   WFO SJT

            OFFICIALS HAVE CLOSED I-20 NEAR THE EASTLAND-CALLAHAN
            COUNTY LINE DUE TO FLOODING OF ROADS.
Special weather statement, Jun 4, 8:39 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
939 PM CDT SAT JUN 4 2005

TXZ115-050315-

STEPHENS-
939 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER UPDATE...

AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 4 MILES SOUTH OF GUNSIGHT...OR 7 MILES NORTH OF
CISCO...MOVING NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HARPERSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF-INCH
DIAMETER HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM THROUGH 1015 PM.

07/BB
Special weather statement, Jun 4, 9:27 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 PM CDT SAT JUN 4 2005

TXZ091-050400-

MONTAGUE-
1027 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM WEST OF NOCONA ACROSS NORTHERN CLAY
COUNTY...MOVING EAST AT 30 MPH. ON ITS PRESENT PATH...THIS STORM
WILL MOVE INTOI NORTHERN MONTAGUE COUNTY BY 11 PM. LARGE HAIL AND
STRONG WINDS ARE LIKELY...AND A SEVERE WEATHER WARNING MAY BE ISSUED
FOR PORTIONS OF MONTAGUE COUNTY.

OTHER STRONG STORMS WILL ENTER SOUTHERN MONTAGUE COUNTY BY AROUND 11
PM AND THESE ALSO HAVE THE POTENTIAL TO BE SEVERE.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...MONTAGUE...NOCONA...
RINGGOLD...ST. JO AND STONEBURG.

07/BB
Special weather statement, Jun 4, 10:26 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 PM CDT SAT JUN 4 2005

TXZ100-050500-

YOUNG-
1126 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER UPDATE FOR YOUNG COUNTY...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF THROCKMORTON...OR 25 MILES
SOUTHWEST OF OLNEY...MOVING EAST AT 30 MPH. THIS STORM WILL ENTER
WESTERN YOUNG COUNTY BY 1145 PM AND A SEVERE WEATHER WARNING WILL
LIKELY BE ISSUED AS THIS STORM APPROACHES.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...JEAN...LOVING AND
MURRAY.

07/BB
Special weather statement, Jun 4, 11:01 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1201 AM CDT SUN JUN 5 2005

TXZ092-093-050600-

COOKE-GRAYSON-
1201 AM CDT SUN JUN 5 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 4 MILES EAST OF ST. JO...OR 16 MILES EAST OF
NOCONA...MOVING NORTHEAST EAST AT 45 MPH. THIS STORM IS PRODUCING
SMALL HAIL LIKELY LESS THAN ONE HALF INCH IN DIAMETER...AND WINDS
GUSTING TO 40 MPH. ANOTHER SEVERE STORM FARTHER SOUTHWEST IN
MONTAGUE COUNTY WILL ALSO LIKELY AFFECT COOKE COUNTY WITHIN THE HOUR
IF IT REMAINS SEVERE.

CITIES IN THE PATH OF THIS STORM INCLUDE DEXTER...MARYSVILLE AND
MUENSTER.
Special weather statement, Jun 4, 11:43 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 AM CDT SUN JUN 5 2005

TXZ093-050645-

GRAYSON-
1243 AM CDT SUN JUN 5 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 6 MILES WEST OF POTTSBORO...OR 10 MILES NORTHEAST
OF WHITESBORO...MOVING EAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HENDRIX...BELLS...
COLLINSVILLE...DENISON...DORCHESTER...GUNTER...HOWE...KNOLLWOOD...
POTTSBORO...SHERMAN...TOM BEAN...WHITESBORO...WHITEWRIGHT AND
EISENHOWER STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The radar

The Dallas/Ft Worth radar (KFWS), 142 km away, was scanning. The volume nearest the first event began at 06:07 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Grayson

When
June 5, 12:06 AM CST
Where
Grayson County, 3 mi SE of Pottsboro
Measured
56 kt (64 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
33.717, -96.633

An 18-inch diameter tree was uprooted and 10-inch diameter branches broken.

Lightning, Montague

When
June 5, 1:00 AM CST
Where
Montague County, Bowie
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

A power surge due to lightning caused a fire in a residential home.

Hail, Tarrant

When
June 5, 3:12 AM CST
Where
Tarrant County, 3 mi W of Ft Worth
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.750, -97.400

Intermittent dime size hail near Ridgemar Mall.

Hail, Tarrant

When
June 5, 3:51 AM CST
Where
Tarrant County, Hurst
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.817, -97.150

Nickel size hail at highway 183 and loop 820.

Hail, Tarrant

When
June 5, 3:54 AM CST
Where
Tarrant County, Hurst
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.817, -97.150

Penny size hail at highway 820 and Pipeline Road.

Hail, Tarrant

When
June 5, 4:55 AM CST
Where
Tarrant County, 2 mi NE of Hurst
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.833, -97.133

Hail, Dallas

When
June 5, 5:12 AM CST
Where
Dallas County, Addison
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.950, -96.817

Hail, Young

When
June 5, 10:04 PM CST
Where
Young County, Olney
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.367, -98.767

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458626, 5458627, 5458628, 5458629, 5458630, 5458631, 5458632, 5458625.